# SDR 2017FA0000298

- Difficulty date: July 2, 2017
- Submitted: July 24, 2017
- Operation: General aviation
- Aircraft: N8128J
- Make and model: Piper PA-34-200T
- Aircraft serial: 348070036
- System (JASC): 3400 · Navigation System
- Part: Dme
- Part number: IND450
- Part serial: 4527
- Condition: Failed
- Location: Cockpit
- Stage of operation: DE
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A SMOKE ODOR IN THE CABIN DURING APPROACH AND DME INOPERATIVE.   REMOVED DME INDICATOR AND COULD DETECT BURNED COMPONENTS.  INSTALLED SERVICEABLE DME AND TESTED GOOD. A GENERAL CHECK OF THE SURROUNDING AREA DID NOT REVEAL ANY DAMAGE.
